Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 17, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 14, 2007, 3:29 AM CDT for Sheridan County, Wells County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2007, 3:29 AM CDT (08:29 UTC)
- Expired
- May 14, 2007, 4:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Sheridan County, ND, Wells County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 1:54 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1399 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1726 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 140830 SVRBIS NDC083-103-140900- /O.NEW.KBIS.SV.W.0017.070514T0829Z-070514T0900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 329 AM CDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHWESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 400 AM CDT * AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM KRUEGER LAKE TO 19 MILES SOUTH OF HARVEY...OR ALONG A LINE EXTENDING FROM 53 MILES SOUTHEAST OF MINOT TO 61 MILES SOUTHWEST OF DEVILS LAKE...AND MOVING NORTHEAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MARTIN AND HARVEY AROUND 340 AM CDT... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY MORNING FOR SOUTH CENTRAL NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR WESTERN NORTH DAKOTA. LAT...LON 4777 10054 4755 9993 4785 9977 4785 10046 $$ NH
2 follow-up statements
000 WWUS53 KBIS 140843 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 342 AM CDT MON MAY 14 2007 NDC083-103-140900- /O.CON.KBIS.SV.W.0017.000000T0000Z-070514T0900Z/ SHERIDAN ND-WELLS ND- 342 AM CDT MON MAY 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR NORTHWESTERN WELLS AND NORTHEASTERN SHERIDAN COUNTIES... AT 339 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF KRUEGER LAKE TO HARVEY...OR ALONG A LINE EXTENDING FROM 50 MILES SOUTHEAST OF MINOT TO 53 MILES SOUTHWEST OF DEVILS LAKE...MOVING NORTHEAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... HARVEY NOW... SELZ AROUND 350 AM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY MORNING FOR EASTERN NORTH DAKOTA. LAT...LON 4777 10054 4755 9993 4785 9977 4785 10046 $$ NH
000 WWUS53 KBIS 140852 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 352 AM CDT MON MAY 14 2007 NDC083-103-140902- /O.EXP.KBIS.SV.W.0017.000000T0000Z-070514T0900Z/ SHERIDAN ND-WELLS ND- 352 AM CDT MON MAY 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WELLS AND NORTHEASTERN SHERIDAN COUNTIES EXPIRES AT 400 AM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT MONDAY MORNING FOR EASTERN NORTH DAKOTA. LAT...LON 4777 10054 4755 9993 4785 9977 4785 10046 $$ NH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:00 PM CDT, 12 hours 29 minutes earlier.
Area forecast discussion, May 13, 3:00 PM CDT, 12 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT SUN MAY 13 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT SHORTWAVE TROUGH MOVING THROUGH NORTHWEST MT AT THIS TIME. EXPECTED TO MOVE EAST AND INTERACT WITH SEVERAL SURFACE FRONTAL BOUNDARIES ACROSS WESTERN AND SOUTHERN NORTH DAKOTA TONIGHT AND MONDAY. DEWPOINTS ACROSS WEST AND CENTRAL NORTH DAKOTA ARE NOW INTO THE MIDDLE TO UPPER 50S. COLD FRONT ACROSS NORTHEAST MONTANA EXPECTED TO MOVE SOUTHEAST AND FACILITATE AN MCS THAT MAY BRING SIGNIFICANT PRECIPITATION TO NORTHWEST NORTH DAKOTA TONIGHT AND EARLY MONDAY. ACROSS THE SOUTHWEST...SFC LOW PRESSURE OVER NORTHEAST WYOMING WILL MOVE EAST. WARMER AND MORE MOIST AIR SHOULD ENABLE THE CAP TO BREAK BY LATE AFTERNOON/EVENING. WILL KEEP CHC OF THUNDERSTORMS IN FCST THERE AND MENTION A FEW SEVERE. BY LATE EVENING AND OVERNIGHT MAIN ACTION WILL BE ACROSS THE NORTH WHERE MCS EXPECTED TO MOVE. WILL KEEP HIGHEST POPS ACROSS THE NORTH. SFC LOW DEEPENING AND HIGH PRESSURE FOLLOWING BEHIND SO A WINDY DAY IN STORE FOR MOST OF THE REGION. FEEL THE WIND ADVISORY CRITERIA PROBABLY NOT GOING TO BE MET FOR MONDAY. COOLER AIR WILL OVERSPREAD THE REGION THROUGH WEDNESDAY WITH HIGHS IN THE 60S TO AROUND 70 AND LOWS IN THE 40S WITH DRY WEATHER AS HIGH PRESSURE BECOMES THE DOMINATE WEATHER FEATURE. .LONG TERM...THURSDAY THROUGH SUNDAY UPPER LEVEL RIDGE OVER THE EASTERN ROCKIES THURSDAY IS FORECAST TO MOVE EAST AND FLATTEN OVER THE NORTHERN TIER STATES WITH SHORTWAVES MOVING THROUGH THE MAIN BELT OF THE WESTERLIES ACROSS CENTRAL CANADA. BY FRIDAY BROAD SURFACE LOW PRESSURE SETS UP FROM SOUTH CENTRAL CANADA TO THE NORTHERN PLAINS STATES. A LONGWAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST ON FRIDAY AND UPPER LEVEL IMPULSES MOVE THROUGH THE TROUGH TOWARDS THE NORTHERN PLAINS. THE UPPER LEVEL TROUGH MOVES EAST ACROSS THE ROCKIES AND OUT INTO THE WESTERN PLAINS SATURDAY NIGHT...AND CONTINUES MOVING EAST ACROSS THE NORTHERN TIER STATES AND SOUTH CENTRAL CANADA THROUGH SUNDAY AND BEYOND. SHOULD BE DRY THURSDAY...WITH A CHANCE OF THUNDERSTORMS FRIDAY THROUGH THE WEEKEND. HIGHS MAINLY IN THE 70S AND LOWS 45 TO 50. && .AVIATION... SURFACE LOW PRESSURE OVER NORTHERN SOUTH DAKOTA THIS AFTERNOON IS FORECAST TO MOVE NORTHEASTWARD TO THE BORDER OF THE EASTERN DAKOTAS AND MINNESOTA BY DAYBREAK MONDAY MORNING. MEANWHILE AT UPPER LEVELS A WEAK IMPULSE IS MOVING ACROSS NORTH CENTRAL MONTANA THIS AFTERNOON ASSOCIATED WITH THUNDERSTORMS THERE. THIS IMPULSE IS FORECAST TO MOVE EAST/NORTHEAST AND CLIP THE NORTHWEST CORNER OF NORTH DAKOTA THIS EVENING. A STRONGER SHORTWAVE FOLLOWS AND EXPECT A GOOD CHANCE OF THUNDERSTORMS LATE TONIGHT SPREADING EASTWARD ACROSS THE STATE. VFR CEILINGS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
Hazardous weather outlook, May 13, 4:24 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 424 AM CDT SUN MAY 13 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-140930- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 424 AM CDT SUN MAY 13 2007 /324 AM MDT SUN MAY 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE WEST AND NORTH DURING THE DAY TODAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL BECOME LIKELY IN WESTERN NORTH DAKOTA BY LATE EVENING. THE STORMS WILL SPREAD EASTWARD INTO THE CENTRAL PART OF THE STATE BY DAYBREAK MONDAY MORNING. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE GREATEST RISK OF SEVERE WEATHER IS IN SOUTHWESTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND AGAIN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED TONIGHT...ESPECIALLY IN SOUTHWESTERN NORTH DAKOTA. CJS/JF
In the hours before
Local storm report, May 14, 12:40 AM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1240 AM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM TSTM WND GST DICKINSON 46.89N 102.78W
05/14/2007 M71 MPH STARK ND OFFICIAL NWS OBS
&&
SWICHELocal storm report, May 14, 12:43 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1243 AM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND GST HETTINGER 46.00N 102.63W
05/14/2007 M60 MPH ADAMS ND OFFICIAL NWS OBS
&&
SWICHELocal storm report, May 14, 1:05 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
105 AM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG BOWMAN 46.18N 103.40W
05/13/2007 BOWMAN ND CO-OP OBSERVER
SIX INCH DIAMETER TREE BLOWN DOWN.
&&
SWICHELocal storm report, May 14, 1:50 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
150 AM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST CARSON 46.42N 101.57W
05/14/2007 E65 MPH GRANT ND LAW ENFORCEMENT
LAW ENFORCEMENT ESTIMATED WINDS OF 55 TO 65 MPH.
&&
CJS/JFLocal storm report, May 14, 2:24 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
224 AM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM TSTM WND GST BISMARCK 46.81N 100.77W
05/14/2007 M63 MPH BURLEIGH ND OFFICIAL NWS OBS
&&
SWICHELocal storm report, May 14, 2:47 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
247 AM CDT MON MAY 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM NON-TSTM WND GST DICKINSON 46.89N 102.78W
05/14/2007 M63 MPH STARK ND OFFICIAL NWS OBS
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 10:32 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 43 min |
| May 13, 10:56 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 64 min |
| May 13, 10:56 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 49 min |
| May 13, 11:40 PM CDT | Severe Thunderstorm Warning | BIS | Billings | 50 min |
| May 13, 11:55 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope, Stark | 65 min |
| May 14, 12:29 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn | 61 min |
| May 14, 12:47 AM CDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Morton, Sioux, Stark | 58 min |
| May 14, 1:08 AM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 67 min |
| May 14, 1:47 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Grant, Morton, Sioux | 58 min |
| May 14, 2:15 AM CDT | Severe Thunderstorm Warning | BIS | Oliver | 30 min |
| May 14, 2:25 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 50 min |
| May 14, 2:34 AM CDT | High Wind Warning | BIS | Dunn, Mercer, Oliver, Stark | 2 hr |
| May 14, 2:44 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.